I have been having this weard acid smell feeling in my nose, it co
mes and goes, I have had it for about a month now. It feels as if when you smell ammonia , and your nose kind of feels like is burning inside....
Could this be part of this disautonomia? or maybe gerd? sinus?
Does any body else get thiis symptom?
I would first ask if you are taking any new medications? This happened to me not long ago with a prescription for metformin, a diabetes medicine I was prescribed in a fairly high dose. I actually had to cut down on it before that smell was gone...but mine was not ammonia. i can't really put my finger on what it smelled like but I didn't like it.
If you are not on any new meds you might need to pay a visit to an ear, nose and throat Dr. to get to the bottom of it. Good luck!
My son gets this at times. I can smell it on his breath when it happens. It's like nail polish remover- acetic acid. I think in my son's case it's due to faulty carbohydrate digestion, due to his hormone imbalances.
His doctors have never tried to answer my questions about this, but I found an article that describes ketotic hypoglycemia and metabolic acidosis in children with secondary adrenal insufficiency, growth hormone and ACTH deficiency, and pituitary hypothyroidism. That's my boy!
The problem stopped for several months, but has returned since he started growth hormone injections, which affect blood glucose and metabolism.
Excess ammonia can be caused by blocked metabolic pathways, deficiencies of B vitamins and amino acids, and infections. Sorry, I don't have more info I can remember at the moment. I read quite a bit about this three years ago.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.